Alert archive / Washington / Gale Warnings in 2012
Gale Warning 85, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 20, 2012, 2:53 PM PST. It took effect at Dec 20, 2012, 10:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2012, 2:53 PM PST (22:53 UTC)
- In effect from
- Dec 20, 2012, 10:00 PM PST
- Expired
- Dec 21, 2012, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
744 WHUS76 KSEW 202253 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 253 PM PST THU DEC 20 2012 PZZ150-153-156-170-173-176-210700- /O.EXT.KSEW.SC.Y.1140.000000T0000Z-121221T0600Z/ /O.NEW.KSEW.GL.W.0085.121221T0600Z-121221T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 253 PM PST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WIND...SOUTH WIND 15 TO 25 KNOTS BECOMING SOUTHEAST 25 TO 35 KNOTS BY LATE EVENING...THEN CONTINUING THROUGH FRIDAY MORNING. * SEAS...COMBINED SEAS 14 TO 20 FEET TONIGHT WITH A DOMINANT PERIOD OF 16 SECONDS...SUBSIDING TO 10 TO 14 FEET BY LATE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-210700- /O.EXT.KSEW.SC.Y.1140.000000T0000Z-121221T0600Z/ /O.NEW.KSEW.GL.W.0085.121221T0600Z-121221T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 PM PST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WIND...SOUTH WIND 10 TO 20 KNOTS BECOMING EAST TO SOUTHEAST 25 TO 35 KNOTS LATE THIS EVENING...THEN CONTINUING THROUGH FRIDAY MORNING. * SEAS...COMBINED SEAS 12 TO 13 FEET WITH A DOMINANT PERIOD OF 16 SECONDS TONIGHT...SUBSIDING TO 9 TO 11 FEET FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-210700- /O.EXB.KSEW.SC.Y.1140.121221T0600Z-121221T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 253 PM PST THU DEC 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WIND AND WAVES...VARIABLE WINDS 5 TO 15 KNOTS BECOMING SOUTHEAST TO EAST 15 TO 30 KNOTS LATE TONIGHT...THEN CONTINUING THROUGH FRIDAY MORNING. WIND WAVES 1 OR 2 FEET BUILDING TO 2 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-210700- /O.EXT.KSEW.RB.Y.0036.000000T0000Z-121222T1200Z/ GRAYS HARBOR BAR- 253 PM PST THU DEC 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * BAR CONDITION...SEVERE. * COMBINED SEAS...16 TO 19 FEET TONIGHT SUBSIDING TO 10 TO 14 FEET ON FRIDAY. BREAKERS LIKELY...COVERING THE BAR AT TIMES. * FIRST EBB...1030 PM TONIGHT. * SECOND EBB...1115 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132>134-210700- /O.EXT.KSEW.SC.Y.1140.000000T0000Z-121222T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 253 PM PST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * WIND AND WAVES...SOUTHEAST WINDS 15 TO 25 KNOTS..EXCEPT TO 30 KNOTS OVER THE EAST ENTRANCE. WIND WAVES 2 TO 4 FEET...EXCEPT TO 5 FEET OVER THE EAST ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-210600- /O.EXT.KSEW.SC.Y.1140.000000T0000Z-121221T0600Z/ PUGET SOUND AND HOOD CANAL- 253 PM PST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTH WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
602 WHUS76 KSEW 211037 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 AM PST FRI DEC 21 2012 PZZ150-153-156-170-173-176-211845- /O.CON.KSEW.GL.W.0085.000000T0000Z-121221T1800Z/ /O.NEW.KSEW.SC.Y.1141.121221T1800Z-121222T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 237 AM PST FRI DEC 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN THE AFTERNOON. * SEAS...COMBINED SEAS 14 TO 20 FEET THIS MORNING SUBSIDING TO 10 TO 14 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-211845- /O.CON.KSEW.GL.W.0085.000000T0000Z-121221T1800Z/ /O.NEW.KSEW.SC.Y.1141.121221T1800Z-121222T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 AM PST FRI DEC 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN THE AFTERNOON. * SEAS...COMBINED SEAS 12 TO 13 FEET WITH A DOMINANT PERIOD OF 16 SECONDS SUBSIDING TO 11 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132>134-211845- /O.EXT.KSEW.SC.Y.1140.000000T0000Z-121222T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 237 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND AND WAVES...SOUTHEAST WINDS 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-211845- /O.EXT.KSEW.SC.Y.1140.000000T0000Z-121222T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 237 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND WAVES...EAST WIND 20 TO 30 KNOTS WITH 3 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-211845- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121222T1200Z/ GRAYS HARBOR BAR- 237 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * BAR CONDITION...SEVERE BECOMING ROUGH. * COMBINED SEAS...14 TO 17 FEET TODAY SUBSIDING TO 12 FEET TONIGHT. BREAKERS LIKELY...COVERING THE BAR AT TIMES. * FIRST EBB...1115 AM FRIDAY MORNING. * SECOND EBB...1130 PM FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
115 WHUS76 KSEW 211642 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 AM PST FRI DEC 21 2012 PZZ150-153-156-170-173-176-220045- /O.CON.KSEW.GL.W.0085.000000T0000Z-121221T1800Z/ /O.CON.KSEW.SC.Y.1141.121221T1800Z-121222T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 842 AM PST FRI DEC 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...SOUTHEAST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN THE AFTERNOON. * SEAS...COMBINED SEAS 14 TO 20 FEET THIS MORNING SUBSIDING TO 10 TO 14 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-220045- /O.CON.KSEW.GL.W.0085.000000T0000Z-121221T1800Z/ /O.CON.KSEW.SC.Y.1141.121221T1800Z-121222T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 AM PST FRI DEC 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...SOUTHEAST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN THE AFTERNOON. * SEAS...COMBINED SEAS 12 TO 13 FEET WITH A DOMINANT PERIOD OF 16 SECONDS SUBSIDING TO 11 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-220045- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121222T1200Z/ GRAYS HARBOR BAR- 842 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * BAR CONDITION...SEVERE BECOMING ROUGH. * COMBINED SEAS...14 TO 17 FEET TODAY SUBSIDING TO 12 FEET TONIGHT. BREAKERS LIKELY...COVERING THE BAR AT TIMES. * FIRST EBB...1115 AM FRIDAY MORNING. * SECOND EBB...1130 PM FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132>134-220045- /O.CON.KSEW.SC.Y.1140.000000T0000Z-121222T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 842 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND AND WAVES...SOUTHEAST 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-220045- /O.CON.KSEW.SC.Y.1140.000000T0000Z-121222T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 842 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND WAVES...EAST 20 TO 30 KNOTS WITH 3 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 20, 2:50 PM PST, 3 minutes earlier.
Area forecast discussion, Dec 20, 2:50 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
250 PM PST THU DEC 20 2012
.SYNOPSIS...SHOWERY WEATHER WILL PERSIST THROUGH SUNDAY WITH AN
UPPER TROUGH OVER THE EASTERN PACIFIC. HIGH PRESSURE WILL BRING SOME
DRIER WEATHER EARLY NEXT WEEK. WET WEATHER WILL RETURN AROUND
CHRISTMAS DAY OF NEXT WEEK AS A FRONTAL SYSTEM MOVES ONSHORE.
&&
.SHORT TERM...A LARGE UPPER TROUGH WILL SIT OVER THE EASTERN PACIFIC
THROUGH SATURDAY WITH MOIST AND SLIGHTLY UNSTABLE SOUTHWEST FLOW
ALOFT OVER WESTERN WASHINGTON. THIS WILL MAINTAIN A SHOWERY PATTERN
THROUGH THE PERIOD. UPPER SHORT WAVES IN THE SOUTHWEST FLOW ALOFT
WILL ENHANCE SHOWERS AT TIMES. THERE WILL BE SOME BREEZY WINDS AT
TIMES IN THE USUAL LOCATIONS AS THESE SHORT WAVES MOVE THROUGH. THE
OFFSHORE UPPER TROUGH WILL SHIFT SLOWLY ONSHORE ON SUNDAY WITH A
CONTINUED SHOWER THREAT. HIGHS WILL BE NEAR OR SLIGHTLY BELOW NORMAL
EACH DAY. SCHNEIDER
.LONG TERM...SHOWERS SHOULD DECREASE ON MONDAY AND PERHAPS END
ALTOGETHER FOR A PERIOD FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING AS THE UPPER TROUGH MOVES EAST OF THE AREA AND HIGH PRESSURE
BUILDS IN FROM THE WEST. THE GFS AND ECMWF ARE IN BETTER AGREEMENT
NOW SHOWING A FAIRLY WET FRONTAL SYSTEM BRINGING WET WEATHER TUESDAY
OR WEDNESDAY. SCHNEIDER
&&
.HYDROLOGY...RECENT HEAVY RAINS COMBINED WITH SNOWMELT OVER THE NEXT
DAY WILL BE ENOUGH TO PUSH THE CHEHALIS RIVER NEAR PORTER CLOSE TO
FLOOD STAGE FRIDAY AFTERNOON AND EVENING. THE RIVER IS CURRENTLY
FORECAST TO CREST 0.4 FEET BELOW FLOOD STAGE FRIDAY NIGHT AND THEN
RECEDE ON SATURDAY. ELSEWHERE...FLOODING IS UNLIKELY OVER THE NEXT 7
DAYS.
IN ADDITION...RAIN OVER THE LAST FEW DAYS HAS ALSO SATURATED THE
SOILS AND INCREASED THE RISK OF LANDSLIDES FOR THE AREA. SCHNEIDER
&&
.AVIATION...THE LARGE UPPER LEVEL AND SURFACE LOW OVER THE NE
PACIFIC WILL REMAIN THE DOMINANT FEATURE THE NEXT SEVERAL DAYS...
WITH MOIST SW FLOW ALOFT OVER W WA.
THE REMNANTS OF YESTERDAYS COLD FRONT HAVE FINALLY MOVED EAST OVER
THE CASCADES THIS AFTERNOON...WITH RAIN TAPERING OFF OVER THE
INTERIOR LOWLANDS. HOWEVER SCATTERED SHOWERS OFFSHORE WILL MOVE
NORTHEASTWARD OVER THE AREA MAINLY THIS EVENING...BUT DECREASING
LATE THIS EVENING. THE COAST SHOULD SEE THE MOST SHOWER ACTIVITY.
CIGS ARE IN THE PROCESS OF LIFTING TO VFR...BUT THERE WILL STILL BE
POCKETS OF MVFR CIGS THROUGH 04Z...AND AFTER THAT PERSISTING AROUND
SHOWERS.
AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE NORTHWARD OVER THE AREA
LATE TONIGHT AND FRIDAY MORNING...BRINGING AN INCREASE IN SHOWER
ACTIVITY AND BRINGING CIGS BACK DOWN TO 2000-5000 FOOT RANGE.
KSEA...WITH THE OLD FRONTAL BAND SHIFTING OVER THE CASCADES...STEADY
RAIN HAS ENDED AND ALLOW CIGS TO RISE ABOVE 3000 FEET. EXPECT CIGS
GENERALLY BKN030-050 THROUGH 04Z THEN LIFTING TO BKN050 OR HIGHER.
SCATTERED SHOWERS WILL STILL AFFECT THE AREA THIS EVENING. SURFACE
WINDS WILL REMAIN S-SE THROUGH 07Z THEN SHIFT TO EASTERLY AFTER 07Z.
KAM
&&
.MARINE...THE LARGE UPPER LEVEL AND SURFACE LOW SETTING UP OVER THE
NE PACIFIC WILL DOMINATE THE WEATHER PATTERN THROUGH THIS WEEKEND.
SHORTWAVE TROUGHS MOVING AROUND THIS LOW WILL PERIODICALLY MOVE
NORTHWARD ACROSS W WA. ONE TROUGH WILL CROSS THE AREA LATE TONIGHT
AND FRIDAY MORNING WITH BORDERLINE GALES EXPECTED OVER THE COAST AND
WEST ENTRANCE OF THE STRAIT. SE WINDS OVER THE NORTH INLAND WATERS
INCLUDING THE CENTRAL STRAIT SHOULD SEE SCA WINDS. THERE IS A SMALL
CHANCE THAT THE WINDS IN THE E ENTRANCE COULD BRIEFLY REACH GALE
FORCE.
ANOTHER SHORTWAVE TROUGH WILL MOVE ACROSS THE AREA SATURDAY...BUT
THIS TIME THE GFS SHOWS A SMALL SURFACE LOW CENTER ASSOCIATED WITH
IT. THE STRONGEST E-SE WINDS WOULD BE SATURDAY AFTERNOON AND EVENING
AS THE LOW MOVES NORTHWARD OFFSHORE ALONG 129W. THERE IS STILL SOME
UNCERTAINTY WITH THE STRENGTH OF THIS SATURDAY SYSTEM. ANOTHER
WEAKER SHORTWAVE CROSSES THE AREA SUNDAY.
THE LARGE OFFSHORE LOW MOVES NORTH AND DISSIPATES EARLY NEXT WEEK
WITH WEAK HIGH PRESSURE LEFT OFFSHORE AND OVER W WA. PRESSURE
GRADIENTS ACROSS THE AREA WILL REMAIN LIGHT.
THE WESTERLY SWELL REACHING THE WA COAST THIS AFTERNOON IS A LITTLE
HIGHER THAN EXPECTED...PUSHING 23 FEET...BUT IT WILL SUBSIDE LATE
THIS EVENING. A HIGH SURF ADVISORY FOR THE WA COAST WILL LAST
THROUGH 10 PM. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF ADVISORY COAST.
PZ...GALE WARNING COAST AND WEST ENTRANCE FROM 10 PM THROUGH 10 AM.
.SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE TO 10 PM.
.SMALL CRAFT ADVISORY ALL REMAINING WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:07 AM PST | Winter Weather Advisory | SEW | 11 hr | |
| Dec 20, 9:59 AM PST | Coastal Flood Advisory | SEW | San Juan | 3 hr |
| Dec 20, 1:38 PM PST | High Surf Advisory | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.